Honestly people must have a theory, right or wrong it would be interesting to here each person’s guess. Not looking for studies just what people suspect links the 3 conditions.
Genetics, sensitive endocrine systems and stress
@Papasmurf good points, thanks for responding.
The common denominator is antiandrogenic action.
Do people intentionally going through sex changes even have these kind of problems?
@guitarman01 Good question.
No. Only a small minority of them. Those of us who got stuck with this condition had a very bad reaction to substances with an anti-androgenic effect. Sometimes this is only limited to sexual and reproductive tissues, sometimes it is systemic.
If you want more evidence of the damage that can be caused by the anti-androgen effect alone, read up on side-effects of Lupron and other GnRHa drugs. Osteoporosis, severe fatigue, depression, IBS and IBD, autoimmune conditions, neuropathies, myopathies, and other effects often mentioned among PAS, PFS, and PSSD patients are common among sufferers of persistent side effects of GnRHa drugs.
Read the petition and comments here:
What about blood flow? Can’t help but wonder if it’s reduced now.
It would get pretty simple if you could narrow it down by this much. Everyone that has gone through a full course of Accutane knows about the extreme skin dryness and chapped lips. Everyone gets this.
Is this mainly a hormonal effect?
Im not so sure.
What is new in the pathophysiology of acne, an overview
The sebaceous gland
Sebum production is induced by different receptors expressed by the sebaceous gland. In addition to the well‐described histamine receptor activated by histamines, the hormonal DHT receptor, activated by androgens, and the neuromodulator receptor, mainly substance P and corticotrophin‐releasing hormone (CRH) receptor which are mainly activated by stress, recent molecular research has identified three other receptors that are expressed by the sebocyte and that control sebum production
Could our problem be the central nervous system? I feel that the dopamine system is broken.
the dopamine system is clearly broken. l-dopa is doing nothing for me, no effect
Will cabergoline work? I suffer from anhedonia more than erectile dysfunction.
Fin and accutane raise triglycerides. Metabolic syndrome, blood flow etc is what I keep wondering.
I didn’t get these side effects.
And dry skin is a common result of anti-androgenic drugs, not so sure about chapped lips.
People born with androgen insensitivity don’t get acne and don’t go bald. It’s simple.
You didnt get dry skin? or chapped lips? what kind of dosage were you on? That is pretty surprising.
Let me say most common side effects then, which would be a true statement. Based on my experience, I would say no amount of dht or any androgen type suppression is capable of causing the extreme dryness that Accutane is capable of.
I would also say acne isnt specific to what’s going on with androgens as well, of course this can be a factor, but plenty of people have healthy hormone levels that arent affected by acne. Some dont even carry the p. acnes bacteria, some have an overactive immune response to this bacteria.
Same with DHT, hair loss isnt specific to dht levels, but rather the body’s response or like you say sensitivity to dht in the scalp.
Also looking at a hierarchy, it looks like something called PGD2 in androgenetic alopecia might even preside over dht.
You guys looked into this?
Prostaglandin D2-Mediated DP2 and AKT Signal Regulate the Activation of Androgen Receptors in Human Dermal Papilla Cells
What I find interesting is people have hairloss after accutane including females and males here after stopping fin have had increased hairloss “after stopping the real hairloss started” are some quotes I have read.
@Dubya_B when you were on accutane didn’t you get dry facial skin?
My face got really dry but it went away, but if I take vitamin A it get dry again, but only in the face.
We’d have been better off going through a sex change than dealing with this
Be careful with taking vitamin A after Accutane. I was told by a senior doctor that he has patients who are persistently sensitive to it afterwards - it worsens their side effects.
Yes definitely need to be careful with vitamin A supplementation.